Magnetic susceptibility due to disorder-induced neutral solitons in interacting polymer chains.

Figge MT, Mostovoy M, Knoester J (1999) Magnetic susceptibility due to disorder-induced neutral solitons in interacting polymer chains. Physical Review B 59(21), 13882-13891. Open Access PDF

Abstract

We study the magnetic response due to neutral solitons induced by disorder in polymer materials. We account for interchain interactions, which, if sufficiently strong, result in a bond-ordered phase, in which the neutralsolitons are bound into pairs. We analytically calculate the corresponding pair size distribution. As the spins of the solitons have a distance dependent antiferromagnetic coupling, this allows us to calculate the magnetic susceptibility in the ordered phase. At low temperatures, the result deviates from the usual Curie behavior in a way that depends on the relative strength of the disorder and the interchain interactions. We compare our results to the observed magnetic susceptibility of trans-polyacetylene and we suggest new experiments extending towards lower temperatures.

Beteiligte Abteilungen und Gruppen
HKI-Autoren
Identifier

doi: https://doi.org/10.1103/PhysRevB.59.13882